Improved robust \(H_{2}\) and \(H_{\infty}\) filtering for uncertain discrete-time systems. (English) Zbl 1050.93072

Summary: This paper is concerned with the robust \(H_2\) and \(H_\infty\) filtering problems for linear discrete-time systems with polytopic parameter uncertainty. We aim to derive a less-conservative design than existing linear matrix inequality (LMI) based sufficient conditions. It is shown that a more efficient evaluation of robust \(H_2\) or \(H_\infty\) performance can be obtained by a matrix inequality condition which contains additional free parameters as compared to existing characterizations. When applying this new matrix inequality condition to the robust filter design, these parameters provide extra degrees of freedom in optimizing the guaranteed \(H_2\) or \(H_\infty\) performance and lead to a less-conservative design.


93E11 Filtering in stochastic control theory
93C55 Discrete-time control/observation systems
15A39 Linear inequalities of matrices
Full Text: DOI


[1] Barbosa, K. A., de Souza, C. E., & Trofino, A. (2002). Robust H2 filtering for discrete-time uncertain linear systems using parameter-dependent Lyapunov functions. Proceedings of 2002 American control conference, Anchorage, AK (pp. 3224-3229).
[2] Coleman, T.; Branch, M.; Grace, A., Optimization toolbox for use with Matlab, (1999), The MathWorks Inc Natick, MA
[3] de Oliveira, M. C., Geromel, J. C., & Bernussou, J. (1999a). An LMI optimization approach to multiobjective controller design for discrete-time systems. Proceedings of the 38th IEEE conference on decision and control, Phoenix, AZ (pp. 3611-3616).
[4] de Oliveira, M.C.; Bernussou, J.; Geromel, J.C., A new discrete-time robust stability condition, Systems & control letters, 37, 4, 261-265, (1999) · Zbl 0948.93058
[5] de Souza, C. E., & Trofino, A. (1999). An LMI approach to the design of robust H2 filters. In L. El Ghaoui & S. Niculescu (Eds.), Recent advances on linear matrix inequality methods in control. SIAM, Philadelphia, PA.
[6] Gahinet, P.; Nemirovski, A.; Laub, A.J.; Chilali, M., LMI control toolbox, (1995), The Math Works, Inc Natick, MA
[7] Geromel, J.C.; Bernussou, J.; Garcia, G.; de Oliveira, M.C., H2 and H∞ robust filtering for discrete-time linear systems, SIAM journal on control optimization, 38, 5, 1353-1368, (2000) · Zbl 0958.93091
[8] Geromel, J.C.; de Oliveira, M.C.; Bernussou, J., Robust filtering of discrete-time linear systems with parameter dependent Lyapunov functions, SIAM journal on control optimization, 41, 700-711, (2002) · Zbl 1022.93048
[9] Peaucelle, D.; Arzelier, D.; Bachelier, O.; Bernussou, J., A new robust \(D\)-stability condition for real convex polytopic uncertainty, Systems & control letters, 40, 21-30, (2000) · Zbl 0977.93067
[10] Petersen, I.R.; McFarlane, D.C., Optimal guaranteed cost filtering for uncertain discrete-time linear systems, International journal of robust and nonlinear control, 6, 267-280, (1996) · Zbl 1035.93509
[11] Shaked, U.; Xie, L.; Soh, Y.C., New approaches to robust minimum variance filter design, IEEE transactions on signal processing, 49, 2620-2629, (2001) · Zbl 1369.93652
[12] Tuan, H.D.; Apkarian, P.; Nguyen, T.Q., Robust and reduced-order filtering: new LMI-based characterizations and methods, IEEE transactions on signal processing, 49, 12, 2975-2984, (2001)
[13] Xie, L.; de Souza, C.E.; Fu, M., H∞ estimation for discrete-time linear uncertain systems, International journal of robust and nonlinear control, 1, 111-123, (1991) · Zbl 0754.93050
[14] Xie, L.; Soh, Y.C.; de Souza, C.E., Robust Kalman filtering for uncertain discrete-time systems, IEEE transactions on automatic control, 39, 1310-1314, (1994) · Zbl 0812.93069
[15] Xie, L., Soh, Y. C., & Du, C. (2002). Robust H2 estimation and control. Proceedings of the seventh international conference on control, automation, robotics and vision, Singapore.
[16] Zhou, K., Khargonekar, P. P., Stoustrup, J., & Niemann, H. H. (1992). Robust stability and performance of uncertain systems in state space. Proceedings of the 31st IEEE conference on decision and control, Tucson, Arizona. · Zbl 0821.93033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.